Hail, Kerr
- When
- April 10, 8:40 PM CST to 8:45 PM CST
- Where
- Kerr County, 3 mi SE of Kerrville
- Measured
- 1.25 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 30.017, -99.100
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 10, 3:41 PM CST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT SUN APR 10 2005
.UPDATE...NO UPDATES AT THIS TIME. INDIVIDUAL STORMS ARE TRACKING
EAST DOWN THE MAIN HILL COUNTRY RIVER CHANNELS.
&&
.PREVIOUS DISCUSSION...
A SEVERE THUNDERSTORM WATCH AND LAST MINUTE NEED FOR A RED FLAG
WARNING DELAYED THIS DISCUSSION SLIGHTLY...SORRY FOR ANY
INCONVENIENCE. STORMS ARE FIRING CLOSE TO THE TIME AND LOCATION
SUGGESTED BY THE HIGHER RESOLUTION ETA MODEL RUNS. WITH A FEW
ISOLATED STORMS FORMING TO THE WEST WE COLLABORATED WITH SPC TO
ENSURE THE THREAT INCLUDED THE SAT AREA AS THE DRYLINE FORCING
COMBINED WITH INCREASING VERTICAL MOTION SIGNATURES ON SATELLITE
SUGGEST STORM WILL PROPAGATE SOUTHWARD ALONG THIS BOUNDARY. IT
SHOULD TAKE A FEW HOURS BEFORE THESE STORMS MAKE THIS SOUTHWARD
SHIFT SINCE CURRENT CONVECTION IS STILL SPORADIC OVER WEST CENTRAL
TEXAS.
AS CONVECTION MOVES TO CENTRAL AND EASTERN PARTS OF SC TX BY LATE
TONIGHT, THE PRECIPITABLE WATER VALUE SHOOT UP TO 1.5 INCHES WHICH
WOULD SUPPORT ISOLATED FLOODING PROBLEMS. HOWEVER, THE STRONG MID
LEVEL WINDS SHOULD KEEP STORMS MOVING AT A GOOD CLIP WITH A
PROGRESSIVE SQUALL LINE EXPECTED TO FORM BY THE TIME IT REACHES THE
ESCARPMENT. THE MAIN THREAT FOR SEVERE SHOULD BE FOR LARGE HAIL AND
DAMAGING WINDS. HOWEVER, LATE AFTERNOON SURFACE INFLOW SUGGESTS THAT
SUPERCELLS AND TORNADOES COULD FORM AS WELL.
STORMS SHOULD DRIFT EAST INTO THE HGX FORECAST AREA BY AROUND 3 AM
WITH DRY AND MILD AIR EXPECTED FOR MUCH OF THE WORK WEEK. IN THE
LATTER HALF OF THE WEEK, WILL CONTINUE TO KEEP IN SLIGHTLY HIGHER
MOISTURE CONTENT AND MILDER TEMPS THAN MODELS INDICATE SINCE THERE
IS A POTENTIAL FOR MOISTURE POOLING OVER SC TX AND AN ACTIVE
SUBTROPICAL JET. MODELS ARE SHOWING SOME CONSISTENCY AND AGREEMENT
ISSUES WITH WEAKENING UPSTREAM DISTURBANCES IN THIS UNSTABLE PATTERN
OVER THE WEEKEND, SO THE BEST BET FOR NOW IS FOR A BROADBRUSH OF
MILD WX WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY AND BEYOND.
&&
.FIRE WEATHER...
CONVECTION OVER THE BURRO MOUNTAINS OF MEXICO PROMPTED A CONCERN FOR
DRY LIGHTNING FOR THE NEXT 4 HOURS OR SO OVER THE COUNTIES BORDERING
THE RIO GRANDE. MORE DETAILS ARE PROVIDED IN THE RED FLAG WARNING
PRODUCT (SATRFWEWX).
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING IN EFFECT FROM 4 PM UNTIL 10 PM CDT SUNDAY FOR
THE FOLLOWING COUNTIES...KINNEY...MAVERICK...AND VAL VERDE.
SEVERE TSTM WATCH #143 TIL 11 PM CDT PORTIONS OF HILL COUNTRY
AND ADJACENT ESCARPMENT COUNTIES
&&
06/02/11/PMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT SUN APR 10 2005 TXZ171>173-183>194-202>209-217>225-228-111100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 405 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT NORTH AND EAST OF A LINE FROM MASON TO BOERNE TO SPEAKS...INCLUDING THE CITY OF AUSTIN. A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER THE FOUR CORNERS REGION WILL MOVE SLOWLY EASTWARD CROSSING THE CENTRAL PLAINS ON MONDAY. A SQUALL LINE IS EXPECTED TO DEVELOP ACROSS NORTH TEXAS THIS AFTERNOON ALONG THE TRAILING DRY LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THE LINE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. THE SQUALL LINE WILL BUILD SOUTHWESTWARD ALONG THE DRY LINE INTO THE EASTERN HALF OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON INTO TONIGHT. IT IS POSSIBLE THAT THE THREAT OF SEVERE THUNDERSTORMS WILL EXTEND SOUTH OF THE SLIGHT RISK AREA TONIGHT WHICH WOULD ENCOMPASS THE CITY OF SAN ANTONIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL KINGSLAND 30.66N 98.45W
04/10/2005 1.75 INCH LLANO TX BROADCAST MEDIA
GOLFBALL SIZE HAIL REPORTED AT SEVERAL LOCATIONS AROUND
KINGSLAND
&&
PMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 N BURNET 30.78N 98.23W
04/10/2005 0.75 INCH BURNET TX LAW ENFORCEMENT
&&
PMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL HORSESHOE BAY 30.54N 98.35W
04/10/2005 0.75 INCH LLANO TX LAW ENFORCEMENT
&&
PMThe Austin/San Antonio radar (KEWX), 109 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445333, 5445334, 5445335, 5445336, 5445337, 5445604, 5445605.